Who else is dealing with pain and what kind, ho... - My Ovacome

My Ovacome

15,788 members18,350 posts

Who else is dealing with pain and what kind, how often, when?

Natsmb profile image

Just curious- what kind of pain are some of you experiencing through the treatments? I am just trying to work out what this crappy, achy, sort of foggy, flu-like stuff is coming from- is is cancer or treatment related? How are some of you feeling and how are you dealing with it? I do have some pain killers- I use them sparingly but other than that- i am feeling downright awful. Ibuprofen- tylenol- aspirin doesn't even touch the ache and the feeling that I can best describe as feeling like I am stuck in sawdust and feeling heavy and sore. My muscles constantly feel like I have worked out too much. I would like to know what others are experiencing? When does it get the worst and how bad does it get? Does it get worse when you get very active or in the morning when you wake up? Does anyone feel worse in certain weather?

15 Replies

Hello Natsmb

I'm sorry to hear about the pain you are experiencing. Hopefully our members will be responding to you soon with tips on how they manage their pain.

I wanted to check if you've been referred to a specialist pain team or palliative care team? (People can associate palliative care with end of life care, but in fact they specialise in symptom management, such as pain/fatigue/breathlessness.)

Pain control can take some time to get right as it is so individual, but an expert team can help you to get your pain to a level where it feels much more manageable and has less of an impact on daily life.

Your GP or oncology team can refer you to the specialist pain team.

I hope you are able to have your pain controlled soon. If there's anything we can help with, please do get in touch.

Best wishes

Anna

Ovacome Support

I think once, a while back after complaining a bit I had a pharmacist call and talk to me. They ended up prescribing me all kinds of medications. A couple of them didn't help much. The one thing that helped I had to stop taking because I had complications with avastin that put me on different drugs- some weird antidepressant drug that was supposed to also keep inflammation down or treat joint pain. So that's been a disappointment.

I guess I should probably ask to be re-evaluated. It couldn't hurt. I was just really nervous because I don't like being over drugged. It's bad enough feeling suppressed by the chemo. Even with cancer, pain medications are very strictly regulated and the hoops we have to jump through are exhausting, and requesting it I felt like I had to really justify it and of course I was given the smallest dose in the smallest amount and so I've been keeping my usage of these pain meds as low as possible just to avoid being targeted as a high pain med person. with insurance and pharmacies as soon as you're targeted, becomes a nightmare every time you try to get it filled. I'm a bit nervous that I'll end up being labeled.

Aa

OvacomeSupport profile image
OvacomeSupportPartner in reply to Natsmb

Hello Natsmb

Thank you for your reply. It might be helpful to ask to see the pain team again. They will try and control your pain without you feeling over-drugged. Getting that balance right is very much part of their expertise.

I'm sorry I can't advise on the medication regulations and impact on insurance as it's a different system here in the UK, but your specialist nurse may be able to advise on this and discuss your worries with you?

I hope they are able to help you with this soon. Please do get in touch if there is anything we can do.

Best wishes

Anna

My muscles hurt just like that. Consultant tells me to do more exercise which is difficult when some morning I feel my ankles will break as I try to flex my legs to go downstairs. Shoulders ache constantly I cannot reach up for anything. Side effect of avastin? It's tough o n top of abdominal pain and very sore nasal passages.

Natsmb profile image
Natsmb in reply to Iwillbeatit

You too? My nasal passages get really sore and get these large painful bumps in them that make it hard to breathe through them or touch it or blow my nose. Don't know what to do about those. I to try exercise. It's very difficult for me as well. I used to run marathons so being sedentary is difficult. Another problem is when I do start to exercise like go for a walk or stretches or ride a stationary bike, I wear out very quickly and things start to hurt more. Is this happening to you?

Iwillbeatit profile image
Iwillbeatit in reply to Natsmb

Absolutely yes I wear out so quickly. Told to walk but legs get very tired joints ache. Mind willing but body not.

Hi Natsmb,

Sorry to hear of your pain/discomfort difficulties. My pain is due to post op adhesions. Finally after using usual pain relief over a good few weeks and, which didn't touch the pain, I saw my dr. who prescribed morphine patches - they come in 5mg, 10mg or 15 mg. I really would go see your doctor or team. Hope you get this resolved.

Gwen Xx

Natsmb profile image
Natsmb in reply to thomas62

Ugh. I am sorry to hear that. I don't know how morphine patches would work. I've never been offered those. I'll bring that up to my doctor for sure.

Painkillers need to be taken strictly on a regular basis in order to get maximum effect. You need to get on top of this pain.

Natsmb profile image
Natsmb in reply to juliamillen

I suppose I've been avoiding it just so I don't get label. I have some but I've been trying to keep it down because like I mentioned in a reply earlier, every time you want pain meds they run you through the wringer to justify why and usually they try to put you on everything else first to see if anything will help before pain meds. A lot of those have been antidepressant drugs. I don't know if they thought I was depressed for real or if they genuinely have properties that help with inflammation. I'll tell you what, they did not help at all! I felt like I was being drugged. It was awful. The other thing is the stupid symptoms in my body switch all the time so I end up being pulled off of one treatment drug and put on another constantly which shift all of my meds that I'm on to treat the symptoms.

I suppose I will have a talk with my physician and see if they can just give me the one that has been working. Been putting this off because I don't want to seem like a complainer but I'm just not doing so well right now.

Is it possible that just having a tumor grow in your body even if it's in a place that's not supposed to have nerve endings, ( my lung) , could create pain in your body?

Sorry to hear you're having a tough time. I'm currently awaiting treatment, and so can't comment on treatment pain. I was wondering if it's worth you talking this through with Ovacome, or a nurse from the Target Ovarian Cancer organisation? I don't remember if Ovacome still has a nurse on their support line, but Target OC definitely does. Wishing you the very best xx

Natsmb profile image
Natsmb in reply to Grace123

Thank you for the suggestion. I'll look into it. That might be worth it.

Hello Natsmb. Havn’t been on for awhile as currently going through treatment which is knocking me around, however I wanted to respond to you.

I am currently on 3rd line treatment of just Carboplatin. As with first line Carbo/Paclitaxel, I have the same miserable outcome from treatment. I should also say that the treatment is nuking all if the key bloods, so this means the breathlessness, and when you walk your muscles ache so much you feel quite nauseous. From the day I come off steroids (day 4), for the next four days I am really ill. I feel like I have the worst flu ever, and I cannot even stand to touch my body because everything hurts. I am letting you know this because it is all side effects of the chemo, not the cancer itself, and each time it gets a little worse because it is accumulative.

How I get through is I am prescribed sleeping tablets for the week after chemo, which at least helps me sleep at night. In terms of pain management, neuropathic pain is very hard to treat, nothing seems to touch the pain, so during the day I just ride it out. I do not have the issues you appear to be having getting specific types of medicine, my Oncologist has offered me various things to see if they will help, but none of the key painkillers seem to touch it, and I do not want to be taking a pile of drugs which do nothing. You also mention anti depressants. There are two if these which they have found can help neuropathic pain, with one of these amitriptyline. I have been prescribed these for this reason. I take these at night, and they do help with it, however you have to persevere and find the correct dose. I started off with 10mg, and worked my way up to 40mg, which I have found is the correct dose to take the edge off. The key thing is I take all of this at night, as I have found if I get a reasonable sleep, I can ride out the day. Hope this helps from someone who is going through the same. Cheers Therese

Natsmb profile image
Natsmb in reply to TarbonNZ

Thank you. Yes that did help. I think it's probably time for me to go back and have them look at the dose. And taking it at night it sounds like the right thing to do. I hate the side effects if I can sleep through them that would be great.

I’m so sorry to hear that you’re feeling so unwell. Are you on a hormone blocker or a statin? I’ve noticed a lot of pain recently for no apparent reason. Not helped by bad sciatica when I bent over to stroke the cat. This has been going on for weeks but started to fade of its own accord this week and now it’s just the normal pain when I get up after having sat for any length of time. Hopefully this might be what you’ve experienced and it may just be a phase of the meds.

I do hope it is temporary for you

Very best wishes

Alex x

You may also like...